MAUDE Adverse Event Report: ROTATION MEDICAL, INC. ARTHRO BIOINDCTIVE 1 MED; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON

ROTATION MEDICAL, INC. ARTHRO BIOINDCTIVE 1 MED; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Model Number 2169-2
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a surgery in which a regeneten bioinductive implant was used over a repair made to treat a musculotendinous junction tear of the infraspinatus, the patient had objective stiffness early in the post operative course, starting at 6 weeks and which persisted throughout the post operative period.No signs of systemic infection.Imaging 8 9 months out showed subacromial bursistis and a tear in line with tendon fibers.The patient was taken to the or where the subacromial bursa was aspirated, biopsied (with frozen section) and cultured.The subacromial bursa was dense with significant scarring directly over the implant as well as laterally.A washout was performed with vancomycin.The bioinductive implant had integrated into tendon laterally but had lifted medially, which he repaired with suture and performed a side to side repair of the tendon.There was synovitis in the glenohumeral joint, which was largely affected; this was treated intraoperatively with an intra articular steroid injection.The patient was diagnosed with septic bursitis and treated for 6 weeks with vancomycin.Now, several months later, patient has progressed well and has returned to playing cello, though he is reportedly not fully improved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: lot number information is not provided and no additional information received for documentation review.Another complaint related to infection post procedure with scaffold has been observed.The risks associated with complaint are already included in the risk analysis.Also the probability is appropriate.Device labeling was reviewed.All instructions for use and product labels were found to be current, complete and comprehensive.The product used for treatment, was not returned for evaluation and therefore a physical investigation could not be completed.Root cause was undetermined after investigation.Failure mode experienced by the user facility were unable to be confirmed through direct physical investigation.No clinical/medical documentation was provided for the investigation.Without supporting clinical/medical documents a thorough investigation cannot be performed.

Brand Name
ARTHRO BIOINDCTIVE 1 MED
Common Device Name
MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Manufacturer (Section D)
ROTATION MEDICAL, INC.
15350 25th ave. no., suite 100
plymouth MN
MDR Report Key9302917
Report Number3009351468-2019-00117
Device Sequence Number2363149
Product Code OWY
UDI-Device Identifier00854501006005
UDI-Public00854501006005
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2169-2
Device Catalogue Number2169-2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date11/10/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR